Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2021, 6:11 PM EDT for Upson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 6:11 PM EDT (22:11 UTC)
- Expired
- Aug 19, 2021, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Upson County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WWUS82 KFFC 192211
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Thu Aug 19 2021
GAZ069>071-081-192245-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
611 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MONROE,
NORTHEASTERN UPSON, NORTHWESTERN CRAWFORD AND SOUTHERN LAMAR COUNTIES
THROUGH 645 PM EDT...
At 611 PM EDT...a strong thunderstorm was near Redbone Crossroads, or
near Thomaston...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Yatesville, Culloden, The Rock, Redbone, Logtown, Redbone
Crossroads and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3282 8433 3299 8428 3299 8427 3301 8427
3301 8405 3287 8405 3275 8411
TIME...MOT...LOC 2211Z 279DEG 13KT 3291 8424
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:22 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 19, 3:22 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT Thu Aug 19 2021 .SHORT TERM /Tonight through Friday Night/... A weak shortwave is providing the impetus for the development of a decent coverage of showers and thunderstorms this afternoon across north Georgia. With analyzed SBCAPE as high as 3000-3500 J/kg, a few stronger storms remain possible with gusty winds the primary threat. Additionally, locally heavy rainfall could lead to isolated hydrological concerns given saturated soils and elevated waterways from the recent passage of Fred, particularly where thunderstorm training occurs. With that said, storm motion is fairly rapid, so widespread flooding concerns are not anticipated. Convection will propagate east and southeastward through the evening along outflow until gradually diminishing with the loss of heating by late evening. On Friday, the forecast area will be situated in a northwest flow regime aloft between the building ridge to the west and trough over the Northeast. While the impetus for development will be less clear cut than today, the combination of the moist airmass as well as any weak perturbations working around the periphery of the trough will allow for the development of scattered thunderstorms again by Friday afternoon. Locally heavy rainfall and brief gusty winds again can be expected in stronger convection. RW .LONG TERM /Saturday through Thursday/... Our CWA remains sandwiched between a lifting upper-level low and a broadening upper-level high as we enter the extended, placing the area in a regime of NW flow. A swath of increased moisture (PWATs of 1.5-2") lingers across the area until the fringes of the high begins to push it off towards the Gulf, so a diurnally-forced convective pattern will be maintained through the weekend. Modest instability suggests that rumbles of thunder will accompany many of the showers that form. By Monday, the key player in the forecast will be the upper-level ridge that has finished its push to the east, bringing with it drier air and warmer temperatures. A weakness in the ridge begins to develop towards the end of next week which sees a return of moisture and higher PoPs. Hochstatter/NListemaa && .AVIATION... 18Z Update... VFR conditions prevail this afternoon. Scattered to widespread shra/tsra will continue to develop and affect TAF sites through around 00z-01z before diminishing. Reductions in vsby/cigs can be expected in tsra as well as potential for gusty winds. Some potential for lower cigs at ATL area sites by 10-12Z Friday with lowest cigs likely northwest. Winds will be W at 4-8 kts outside of tsra. //ATL Confidence...18Z Update... Medium confidence on Friday morning cigs. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 72 88 71 90 / 30 50 30 30 Atlanta 72 87 72 88 / 40 60 40 50 Blairsville 66 83 65 83 / 50 60 30 30 Cartersville 70 87 71 88 / 40 60 40 40 Columbus 74 88 73 89 / 30 60 40 60 Gainesville 71 87 70 88 / 40 50 30 30 Macon 73 90 72 92 / 30 60 40 50 Rome 71 87 71 89 / 50 60 40 50 Peachtree City 72 87 71 88 / 40 60 40 50 Vidalia 76 91 75 91 / 20 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Hochstatter/NListemaa AVIATION...RW
Hazardous weather outlook, Aug 19, 2:36 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 236 PM EDT Thu Aug 19 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 236 PM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible through this evening. The primary hazards from any thunderstorms will be locally heavy rain, cloud to ground lightning, and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered, mainly afternoon and evening thunderstorms, are expected each day. The primary threats will be locally heavy rain, cloud to ground lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 19, 5:01 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Thu Aug 19 2021
GAZ035-037-047-192130-
Walton GA-Barrow GA-Oconee GA-
501 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN OCONEE,
SOUTHERN BARROW AND NORTHEASTERN WALTON COUNTIES THROUGH 530 PM
EDT...
At 501 PM EDT...a strong thunderstorm was over Nicholasville, or near
Monroe...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Monroe, Statham, Bogart, Bethlehem, Between, Good Hope, Fort
Yargo State Park, Bold Springs, Nicholasville, Pannell, Campton,
Russell and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3388 8352 3375 8355 3373 8357 3379 8384
3390 8384 3393 8380 3395 8381 3397 8383
3398 8383 3401 8356
TIME...MOT...LOC 2101Z 274DEG 21KT 3388 8376
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 5:04 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Thu Aug 19 2021
GAZ048-049-058-059-192130-
Butts GA-Morgan GA-Jasper GA-Newton GA-
504 PM EDT Thu Aug 19 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST CENTRAL MORGAN,
SOUTHEASTERN BUTTS, NORTHWESTERN JASPER AND SOUTHEASTERN NEWTON
COUNTIES THROUGH 530 PM EDT...
At 504 PM EDT...a line of strong thunderstorms was along a line
extending from near Starrsville to North Alcovy to Flovilla...and
moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Covington, Monticello, Rutledge, Newborn, Flovilla, Mansfield,
Stewart, Turtle Cove, Starrsville, Brick Store, Calvin, Farrar,
Eudora, North Alcovy and McElheneys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3341 8363 3323 8373 3321 8394 3340 8387
3360 8387 3363 8371 3362 8369 3361 8370
3360 8368 3365 8364 3365 8362
TIME...MOT...LOC 2104Z 250DEG 5KT 3358 8380 3343 8379 3323 8388
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 5:13 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Thu Aug 19 2021
GAZ066-067-192145-
Troup GA-Meriwether GA-
513 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN MERIWETHER
AND EAST CENTRAL TROUP COUNTIES THROUGH 545 PM EDT...
At 513 PM EDT...a strong thunderstorm was over Mountville, or 7 miles
west of Greenville...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Hogansville, Lone Oak, Rocky Mount, Saint Marks, Stovall,
Mountville, Big Springs, Harris City, Odessadale, Wooster and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3298 8494 3316 8493 3320 8465 3311 8460
3292 8469
TIME...MOT...LOC 2113Z 272DEG 14KT 3306 8484
MAX HAIL SIZE...
MAX WIND GUST...50MPHLocal storm report, Aug 19, 5:28 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 SW BURNT HICKORY RIDG 34.01N 84.86W
08/19/2021 PAULDING GA EMERGENCY MNGR
THE PAULDING COUNTY EMERGENCY MANAGER REPORTED POWER
LINES BLOWN DOWN IN THE AREA AROUND CARTERSVILLE
HIGHWAY, BRASWELL MOUNTAIN ROAD AND BURT ROAD.
0400 PM LIGHTNING 3 W CROSS ROADS 34.01N 84.80W
08/19/2021 PAULDING GA EMERGENCY MNGR
THE PAULDING COUNTY EMERGENCY MANAGER REPORTED A
STRUCTURE FIRE CAUSED BY A LIGHTNING STRIKE ON PINE
RIDGE LANE NEAR SEVEN HILLS BLVD
&&
EVENT NUMBER FFC2100548
EVENT NUMBER FFC2100549
20Special weather statement, Aug 19, 5:36 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Thu Aug 19 2021
GAZ037-049-050-192200-
Morgan GA-Greene GA-Oconee GA-
536 PM EDT Thu Aug 19 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTH CENTRAL OCONEE,
MORGAN AND NORTHWESTERN GREENE COUNTIES THROUGH 600 PM EDT...
At 536 PM EDT...a line of strong thunderstorms was along a line
extending from Apalachee to near Farrar...and moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Madison, Buckhead, Godfrey, Greshamville, Apalachee and Wrayswood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8349 3344 8354 3352 8368 3374 8343
3367 8319
TIME...MOT...LOC 2136Z 280DEG 13KT 3369 8342 3353 8362
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 19, 6:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Thu Aug 19 2021
GAZ069>071-081-192245-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
611 PM EDT Thu Aug 19 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MONROE,
NORTHEASTERN UPSON, NORTHWESTERN CRAWFORD AND SOUTHERN LAMAR COUNTIES
THROUGH 645 PM EDT...
At 611 PM EDT...a strong thunderstorm was near Redbone Crossroads, or
near Thomaston...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Yatesville, Culloden, The Rock, Redbone, Logtown, Redbone
Crossroads and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3282 8433 3299 8428 3299 8427 3301 8427
3301 8405 3287 8405 3275 8411
TIME...MOT...LOC 2211Z 279DEG 13KT 3291 8424
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:13 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 16 hr |
| Aug 19, 1:54 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Aug 19, 2:21 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Aug 19, 2:23 PM EDT | Special Weather Statement | FFC | White | 22 min |
| Aug 19, 2:32 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Aug 19, 3:07 PM EDT | Special Weather Statement | FFC | Polk | 23 min |
| Aug 19, 3:12 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 19, 3:24 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Aug 19, 3:33 PM EDT | Flash Flood Warning | FFC | Polk | 3 hr |
| Aug 19, 3:38 PM EDT | Special Weather Statement | FFC | Banks | 22 min |
| Aug 19, 4:04 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 26 min |
| Aug 19, 4:35 PM EDT | Special Weather Statement | FFC | Gwinnett | 25 min |
| Aug 19, 4:41 PM EDT | River Flood Warning | FFC | Polk | 6 hr |
| Aug 19, 5:01 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 29 min |
| Aug 19, 5:04 PM EDT | Special Weather Statement | FFC | Jasper, Newton | 26 min |
| Aug 19, 5:13 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Aug 19, 5:32 PM EDT | River Flood Warning | FFC | Gwinnett | 112 min |
| Aug 19, 5:36 PM EDT | Special Weather Statement | FFC | Morgan | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.